MAUDE Adverse Event Report: ORTHALIGN, INC. ORTHALIGN PLUS SYSTEM; ORTHALIGN PLUS NAVIGATION UNIT

ORTHALIGN, INC. ORTHALIGN PLUS SYSTEM; ORTHALIGN PLUS NAVIGATION UNIT
Model Number 403001-05
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An orthalign distributor reported that during a tka procedure a cut was performed and the cut was larger than the surgeon intended.This caused prolonged surgical time, but at this time there is no known injury to the patient.An investigation will be performed once the unit is returned from orthalign inc.'s distributor in (b)(4).With an abundance of caution this report is being filed with the understanding of the potential patient harm that could be caused to the patient by an inaccurate device measurement and prolonged surgical time.
 
Event or Problem Description
It was reported that total knee arthroplasty was performed with knee align.When surgeon checked the patient's femur bone and distal osteotomy surface with image during surgery, he found that the valgus angle was too much.
 
Additional Manufacturer Narrative
The root cause could not be determined because the incorrect reference sensor was returned.The history of the nav.Unit was reviewed via the downloaded logs from its non-volatile memory.The event log showed there were many "hip search failed: slip detected" messages.A review of the device history record (dhr) was conducted.The device passed all manufacturing specifications prior to release.Orthalign, inc.Will continue to monitor this issue and take action when/if alert limits are exceeded.
 
Additional Manufacturer Narrative
Corrected data: h6 codes investigation findings: 3213, investigation conclusions: 44.During investigation a review of the event log found that there were several attempts to complete the femoral maneuver while paired with the reference sensor 2 sn (b)(6) but the procedure was not completed.Using an orthalign mechanically fabricated femoral platform, the returned navigation unit and reference sensor 2 were attached to the microblock and the femoral maneuver was performed.After the sensors were attached to the microblock, the position necessary to align the navigation target on the navigation unit screen resulted in an angle that was abnormally high.When the leg was aligned in a normal position, the target on the navigation unit screen was not reached.The returned navigation unit passed tests with the in-house reference sensor 2 unit to confirm accuracy, but failed the femoral maneuver when paired with the returned reference sensor 2 sn (b)(6).A functional test was performed on the returned navigation unit and an in-house reference sensor.The navigation unit successfully performed simulated procedures when paired to the in-house reference sensor.The navigation unit was found to function as designed.Orthalign, inc.Will continue to monitor this issue and take action when/if alert limits are exceeded.

Brand Name
ORTHALIGN PLUS SYSTEM
Common Device Name
ORTHALIGN PLUS NAVIGATION UNIT
Manufacturer (Section D)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo CA 92656
Manufacturer (Section G)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo CA 92656
Manufacturer Contact
karyl haskell
120 columbia
suite 500
aliso viejo, CA 92656
8665820879
MDR Report Key12010610
Report Number3007521480-2021-00007
Device Sequence Number4452674
Product Code OLO
UDI-Device Identifier00851977007901
UDI-Public00851977007901
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171780
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number403001-05
Device Catalogue Number403001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer05/17/2021
11/10/2021
Initial Report FDA Received Date06/16/2021
Supplement Report FDA Received Date08/19/2021
11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown